Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Neuropathy
Jun 21, 2004

I have been HIV+ since 98 however I just really started taking my meds in March. My T cell counts were like 3 and I have a viral load greater than 75,000. However neuropathy set in before I started to take my meds and it has affected my legs.I have not had the full use of my legs since February. My question is will my legs ever return normal?

Response from Dr. Conway

I am sorry to hear of your problem. The answer is...it depends. There are many causes of neuropathy, many of which are reversible. A number of tests (blood tests and other tests) can be done to figure this out. In some cases, the neuropathy is due to HIV itself. If this is the case for you, the neuropathy may slowly improve as you start antiretroviral treatment.

It will be important for you to avoid drugs that may cause neuropathy themselves (such as didanosine and stavudine) so we don't make the problem more complicated than it already is. Also, if you are to get treatment for the neuropathy, try to avoid narcotics so you don't get hooked on them.

Good luck....



Previous
Can you be infected from a bite on the hand?
Next
Regimen Switch including Foscarnet

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement